Falling for My Mentor
I am 23 and have a problem, but I don't have anyone to confide in. Recently, I have started having feelings for a mentor of mine (he is in his late 20s), and I cannot seem to shake them. He is married, and I know he loves and is very close to his wife. They have been married for about 3 years. He might know that I have feelings other than regular friendship, and I am not sure that he does not feel the same. Both of us are not doing anything about it. I need some advice on how to stop this nonsense and to get on with my life, but at the same time maintain my friendship with him (it is important to me). I am also in a long distance (across continents) relationship with someone that has lasted 5 years. Right now I am very confused and depressed, for I am not sure that I love this person as much as I should, as I seem to have stronger feelings (did not know that was possible) for my mentor. Perhaps I am not being fair to my long-distance partner, myself, or my mentor. Please help shed some light on my situation. Thank you very much.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.